Texas, 2024Drought in Texas, December 1 to 31, 2024
December 1 to 31, 2024 · NWS EWX · 2 events in 2 counties and zones
Above normal rainfall during the last week of the month over the Coastal Plains helped Fayette and Karnes Counties improve from Severe (D2) Drought category to Moderate (D1) Drought category.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Above normal rainfall during the last week of the month over the Coastal Plains helped Fayette and Karnes Counties improve from Severe (D2) Drought category to Moderate (D1) Drought category.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 30, 11:07 PM CST, 53 minutes earlier.
Area forecast discussion, Nov 30, 11:07 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1107 PM CST Sat Nov 30 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Sunday night)
Issued at 221 PM CST Sat Nov 30 2024
A low amplitude mid to upper level ridge lies to the west of Texas
and the flow is from the northwest. High pressure at the surface is
resulting in light and variable winds across our CWA. The airmass
has warmed and moistened over the last 24 hours. Isentropic lift is
responsible for cloudy skies over the southern and eastern parts the
area. The upper ridge will flatten as it moves toward the east
during this period. A cold front will move through Central Texas
tonight and into our CWA Sunday where it will stall and dissipate.
This will lead to the warming continuing tonight and Sunday. Lows
and highs will both be around five degrees from today. With the
front stalling over the area low temperatures Monday will be a
little cooler over the east and warmer over the west. Along with the
warmer temperatures over the west there may be enough isentropic
lift to generate some rain showers. However, model agreement is not
great. We've introduced only slight chance POPs for our southwestern
counties. Seems likely that the dry solutions will win out.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 221 PM CST Sat Nov 30 2024
An inverted surface trough/low located near or just off the lower
Texas coast into the long term is forecast to lift gradually north
than northeastward along/near the Texas coast through Tuesday and
Wednesday. This surface low helps to induce and enhance isentropic
forcing across the region. The isentropic lift trends weakest on
Monday before peaking between late Tuesday into Wednesday. As a
result, Monday remains mostly rain free outside from a low end (20
percent) chance across our southwestern most counties. Clouds are
expected to increase with skies turning overcast from southwest to
northeast from Monday into Monday night. Medium chances (30 to 60
percent) for light to moderate shower activity is forecast from
Tuesday afternoon through Wednesday. This activity will pivot
eastward with time into and through Wednesday. The highest rain
chances and amounts will likely favor the coastal plains closer to
the location of the surface low. The daytime highs into early to
midweek trend near to slightly below average, with Tuesday likely
trending as the coolest day. However, the overnight lows become
milder as a result of the cloud cover and with the higher dew
points/moisture.
A more complex and uncertain forecast develops from Thursday into
the start of next weekend as the model spread increases in regards
to several different inter-connected weather features. One is the
timing of the an upper level trough to the west, another is the
dissipating surface low and it's remaining pooling moisture, and
third is the arrival of the next few fronts. The most recent model
suite (12Z) has trended toward a slower or more cutoff progression
of the upper level system to the west while bringing a possible
surface front into or near the region sometime from Thursday into
Thursday night. A secondary front may be a factor towards Saturday
as well. While lingering surface moisture may help to induce the
returning of some light shower chances through isentropic forcing,
this latest model suite (12Z) had come in notably drier than past
runs (especially the 00Z suite) with the lack of the overlap of
stronger upper level energy above the surface front(s). Given the
amount of uncertainty, have elected to not deviate from the latest
NBM forecast from Thursday and beyond. This forecast will consist
of daily low end rain chances (15-35 percent).
&&
.AVIATION...
(06Z TAFS)
Issued at 1104 PM CST Sat Nov 30 2024
The pocket of MVFR cigs over SAT/SSF this evening looks dug in, and
the 00Z NAM time section suggests it will not go anywhere overnight.
Most of the model data fails to see even the current conditions, so
will blindly call for the CIGs to hold steady overnight and mix out
when winds are expected to back to the NE with the development of
coastal troughing to the SE. The rest of the skies should be VFR with
some scattered cigs just above MVFR possible at DRT/AUS. Light winds
should prevail at all sites, with a slow trend toward a coastal low
and weak backdoor cold front turning winds to NE along I-35 during
the day Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 43 69 44 69 / 0 0 0 0
Austin Bergstrom Intl Airport 41 69 41 68 / 0 0 0 0
New Braunfels Muni Airport 46 71 46 70 / 0 0 0 0
Burnet Muni Airport 39 68 41 67 / 0 0 0 0
Del Rio Intl Airport 44 71 54 65 / 0 0 10 20
Georgetown Muni Airport 39 68 39 67 / 0 0 0 0
Hondo Muni Airport 46 70 50 67 / 0 0 10 10
San Marcos Muni Airport 43 69 43 68 / 0 0 0 0
La Grange - Fayette Regional 46 69 41 69 / 0 0 0 0
San Antonio Intl Airport 48 69 50 67 / 0 0 0 10
Stinson Muni Airport 50 70 52 68 / 0 0 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...18
Long-Term...04
Aviation...18
Hazardous weather outlook, Nov 30, 6:52 AM CST, 17 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
652 AM CST Sat Nov 30 2024
TXZ171>173-183>194-202>209-217>225-228-011300-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
652 AM CST Sat Nov 30 2024
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Fayette
- When
- December 1, 12:00 AM CST to December 31, 6:00 AM CST
- Where
- Fayette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.877, -96.920 (the zone’s center; the record gives no point)
Above normal rainfall during the last week of the month over the Coastal Plains helped Fayette and Karnes Counties improve from Severe (D2) Drought category to Moderate (D1) Drought category.
Drought, Karnes
- When
- December 1, 12:00 AM CST to December 31, 6:00 AM CST
- Where
- Karnes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
Above normal rainfall during the last week of the month over the Coastal Plains helped Fayette and Karnes Counties improve from Severe (D2) Drought category to Moderate (D1) Drought category.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Ohio, December 1 to 3, 2024$450,000 · 4 events
- Lake-Effect Snow in Pennsylvania, December 1 to 3, 2024$350,000 · 3 events
- Heavy Snow and Winter Weather in Indiana, December 1, 2024$40,000 · 6 events
- Drought in Nebraska, December 1 to 31, 202421 events
- Drought in Tennessee, December 1 to 31, 202421 events
- Drought in South Dakota, December 1 to 31, 202419 events
- Drought in Texas, December 1 to 31, 202418 events
- Drought in North Dakota, December 1 to 31, 202415 events
- Winter Weather in West Virginia, December 1, 202411 events
- Drought in New Mexico, December 1 to 31, 202411 events
- Drought in Ohio, December 1 to 31, 20249 events
- Drought in Alabama, December 1 to 31, 20249 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1224277, 1224278.